Thunderstorm Wind, Harding
- When
- September 18, 2:10 PM MST
- Where
- Harding County, 4 mi N of Ludlow
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.888, -103.380
A shower produced wind gusts over 60 mph near the North Dakota border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A shower produced wind gusts over 60 mph near the North Dakota border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 18, 1:41 PM MST, 29 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 241 PM MDT SUN SEP 18 2016 .SHORT TERM...(This Evening Through Monday Night) Issued at 231 PM MDT Sun Sep 18 2016 Water vapor shows fast quasi zonal flow from the pac nw through the nrn plains. At the sfc...frontal boundary is moving through the cntrl Dakotas early this aftn. Warm and breezy conditions across the cwfa with temps in the upper 70s to around 90. Tonight...Weak wave embedded in the westerly flow crosses the nrn plains tonight. Forcing is rather weak and the lower atmosphere relatively dry...so will only maintain small pops for nwrn SD. Monday...Dry and mild conditions expected as sfc high builds into the cwfa...with temps 5 to 10 degrees cooler than today behind the cdfnt. .LONG TERM...(Tuesday Through Sunday) Issued at 231 PM MDT Sun Sep 18 2016 Upper ridging across the region will bring warm and dry weather to the area Tue. Cooler air will push into the area Tue night into Wed with more seasonable highs in the upper 60s to lower 80s. A Pacific Northwest upper low will slowly approach the region towards the end of the week...bringing significant moisture to the region. There are still model timing differences...however, models are still showing late Thursday into Friday as being wet days...followed by mainly dry slotting and cooler temps through the weekend. && .AVIATION...(For the 18Z TAFS Through 18Z Monday) Issued At 231 PM MDT Sun Sep 18 2016 VFR conditions are expected through the forecast period. && .UNR Watches/Warnings/Advisories... SD...None. WY...None. && SHORT TERM...Johnson LONG TERM...13 AVIATION...13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 257 AM MDT SUN SEP 18 2016 SDZ001-002-012>014-073-191300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN MEADE CO PLAINS- 257 AM MDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 20 TO 30 MPH, WITH GUSTS AROUND 45 MPH, WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. THE COMBINATION OF LOW HUMIDITY AND WINDS WILL PUT THE GRASSLAND FIRE DANGER INDEX INTO THE EXTREME CATEGORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ041-191300- FALL RIVER- 257 AM MDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 15 TO 25 MPH AND LOW RELATIVE HUMIDITY WILL PUT THE GRASSLAND FIRE DANGER INTO THE EXTREME CATEGORY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ025>027-030>032-042-072-074-191300- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-OGLALA LAKOTA- STURGIS/PIEDMONT FOOT HILLS-HERMOSA FOOT HILLS- 257 AM MDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ024-028-029-WYZ054>058-071-191300- NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK- WYOMING BLACK HILLS-WESTON-NORTHEASTERN CROOK- 257 AM MDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLACK HILLS OF SOUTH DAKOTA...NORTHEAST WYOMING...AND THE BLACK HILLS OF WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ043-044-046-047-049-191300- JACKSON-BENNETT-MELLETTE-TODD-TRIPP- 257 AM MDT SUN SEP 18 2016 /357 AM CDT SUN SEP 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA...AND WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The Rapid City radar (KUDX), 201 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2016Every state in 2016This day in weather historyWarnings in South Dakota, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659647.